# SDR CA951026015

- Difficulty date: August 29, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Piper PA-23-250
- Engine: Lyc IO540C4B5
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Condition: Disintegrated
- Location: Nr 5  Cyl
- Part time: 1,523 hours
- Stage of operation: CR
- Nature of condition: E, K, Y
- Precautionary procedure: A, E

## Discrepancy

(CAN)THE #5 CYLINDER WAS TORN OFF THE ENGINE BLOCK. THE PISTON BROKE INTO A THOUSAND PIECES AND ALL THE REST OF THE CENTRAL PARTS WHICH KEEP THE ENGINE TOGETHER WERE CRACKED. IT IS THOUGHT THAT EITHER THE #5 CYLINDER  PISTON OR PISTON PIN FAILED AND THE RESULT WAS A DESTROYED ENGINE.
